Alert archive / Indiana / Gale Warnings in 2017
Gale Warning 11, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at May 4, 2017, 4:05 AM EDT. It took effect at May 4, 2017, 11:00 PM EDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2017, 4:05 AM EDT (08:05 UTC)
- In effect from
- May 4, 2017, 11:00 PM EDT
- Expired
- May 5, 2017, 5:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
066 WHUS73 KIWX 040805 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 405 AM EDT THU MAY 4 2017 LMZ043-046-041615- /O.EXT.KIWX.SC.Y.0035.170504T1200Z-170505T0300Z/ /O.UPG.KIWX.GL.A.0006.170505T0000Z-170506T0000Z/ /O.NEW.KIWX.GL.W.0011.170505T0300Z-170505T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 405 AM EDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHEAST 15 TO 30 KNOTS TODAY. NORTHEAST 20 TO 30 KNOTS TONIGHT WITH GUSTS TO 35 KNOT GALES TONIGHT...BACKING NORTH AT SAME SPEEDS ON FRIDAY. * WAVES...WAVES BUILDING TO 3 TO 6 FEET THIS AFTERNOON. WAVES 4 TO 8 FEET, OCCASIONALLY TO 10 FEET TONIGHT. WAVES 6 TO 10 FEET, OCCASIONALLY TO 13 FEET ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
109 WHUS73 KIWX 041457 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1057 AM EDT THU MAY 4 2017 LMZ043-046-042300- /O.CON.KIWX.SC.Y.0035.000000T0000Z-170505T0300Z/ /O.CON.KIWX.GL.W.0011.170505T0300Z-170505T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1057 AM EDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT FRIDAY... * WINDS...NORTHEAST 15 TO 30 KNOTS TODAY. NORTHEAST 20 TO 30 KNOTS TONIGHT WITH GUSTS TO 35 KNOT GALES...BACKING NORTH AT SAME SPEEDS ON FRIDAY. * WAVES...WAVES BUILDING TO 3 TO 6 FEET THIS AFTERNOON. WAVES 4 TO 8 FEET, OCCASIONALLY TO 10 FEET TONIGHT. WAVES 6 TO 10 FEET, OCCASIONALLY TO 13 FEET ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
786 WHUS73 KIWX 042102 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 502 PM EDT THU MAY 4 2017 LMZ043-046-050515- /O.CON.KIWX.SC.Y.0035.000000T0000Z-170505T0300Z/ /O.CON.KIWX.GL.W.0011.170505T0300Z-170505T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 502 PM EDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT FRIDAY... * WINDS...NORTHEAST 15 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES LATE THIS EVENING. NORTH 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES FOR FRIDAY. * WAVES...WAVES BUILDING TO 3 TO 6 FEET THIS AFTERNOON. WAVES 4 TO 8 FEET, OCCASIONALLY TO 10 FEET TONIGHT. WAVES 6 TO 10 FEET, OCCASIONALLY TO 13 FEET ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
862 WHUS73 KIWX 050304 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1104 PM EDT THU MAY 4 2017 LMZ043-046-051115- /O.EXP.KIWX.SC.Y.0035.000000T0000Z-170505T0300Z/ /O.CON.KIWX.GL.W.0011.000000T0000Z-170505T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1104 PM EDT THU MAY 4 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...NORTHEAST 15 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES OVERNIGHT. NORTH 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES FRIDAY. * WAVES...WAVES BUILDING TO 3 TO 6 FEET THIS AFTERNOON. WAVES 4 TO 8 FEET, OCCASIONALLY TO 10 FEET TONIGHT. WAVES 6 TO 10 FEET, OCCASIONALLY TO 13 FEET ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
443 WHUS73 KIWX 050758 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 358 AM EDT FRI MAY 5 2017 LMZ043-046-051600- /O.CON.KIWX.GL.W.0011.000000T0000Z-170505T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 358 AM EDT FRI MAY 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST 20 TO 25 KNOTS BACKING NORTH LATER THIS MORNING. GUSTS TO 35 KNOT GALES. * WAVES...WAVES 5 TO 8 FEET, OCCASIONALLY TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
239 WHUS73 KIWX 051510 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1110 AM EDT FRI MAY 5 2017 LMZ043-046-052100- /O.CON.KIWX.GL.W.0011.000000T0000Z-170505T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1110 AM EDT FRI MAY 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTH 20 TO 25 KNOTS. GUSTS TO 35 KNOT GALES. * WAVES...WAVES 6 TO 10 FEET, OCCASIONALLY TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
060 WHUS73 KIWX 051951 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 351 PM EDT FRI MAY 5 2017 LMZ043-046-060400- /O.CON.KIWX.GL.W.0011.000000T0000Z-170505T2100Z/ /O.NEW.KIWX.SC.Y.0036.170505T2100Z-170507T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 351 PM EDT FRI MAY 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM EDT SUNDAY. * WINDS...GUSTS UP TO 35 KNOT GALES ARE POSSIBLE THROUGH 5 PM. NORTH WINDS 15 TO 25 KNOTS THIS EVENING EASING TO 5 TO 15 KNOTS AFTER MIDNIGHT. NORTH WINDS INCREASE TO 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS ARE EXPECTED ON SATURDAY. * WAVES...WAVES 5 TO 8 FEET WITH OCCASIONAL WAVES TO 10 FEET THIS EVENING. WAVES SUBSIDING TO 2 TO 5 FEET AFTER MIDNIGHT. WAVES BUILDING TO 4 TO 10 FEET SATURDAY...WITH OCCASIONAL WAVES UP TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at May 4, 1:46 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 4, 1:46 AM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
146 AM EDT Thu May 4 2017
.SYNOPSIS...
Issued at 145 AM EDT Thu May 4 2017
...Heavy Rainfall and Flooding Expected...
Rainfall amounts of 2 to 4 inches are possible across much of the
area through Friday. This amount of rainfall will lead to
additional flooding of lowland areas...streams...creeks and
rivers. Pay attention to forecasts and warnings for the rest of
this week and this weekend. Be prepared to move to higher ground
if you live in flood prone areas.
&&
.SHORT TERM...(This Evening through Friday)
Issued at 205 PM EDT Wed May 3 2017
Stout sw disturbance rolling out across KS this aftn will deepen
considerably ewd...closing off over srn MO late tonight as sfc
cyclone deepens newd into srn IN by late Thu aftn. As this occurs
deep plume of moisture situated down along the gulf coast will lift
north and wrap into sharpening downstream baroclinic zone. Elongated
w-e band of shra extending from wrn MO ewd into srn IN will expand
and intensify late evening corresponding to upticking low level mass
flux on nose of deep srly low level jet. Strong moisture flux
sustains across strongly sloped low level baroclinic zone into Thu
aftn. Heaviest rainfall still appears to lay out in sw-ne fashion
through cntrl/ern CWA. Thereafter mid lvl deformation zone will
stall out Thu night through Fri morning cntrl-nw as dry slot
overspreads ern zones. Widespread 2-3 inch rainfall totals likely
through Fri in light of overlapping...highly clustered solution
scope. Will keep with entirety of prior issued FF.A although nw
areas likely to escape most significant qpf.
&&
.LONG TERM...(Friday Night through Wednesday)
Issued at 205 PM EDT Wed May 3 2017
OH valley low will phase with secondary nrn stream disturbance
dropping out of cntrl Canada Fri night and then lift out slowly
through New England this weekend. Cold high pres follows
particularly Sun night with potential frost/freeze as ridge axis
settles in.
Thereafter ern Noam mid level trough will slowly break down into
mid next week with rabid upstream moderation expected across the
Great Lakes/wrn OH valley by Dy7 Tue.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 141 AM EDT Thu May 4 2017
Continued similar albeit slightly delayed top/down saturation into
IFR conditions through the day as cyclone near KMEM continues to
deepen and move through the Ohio Valley through the forecast
period. Extended duration of IFR to LIFR primarily due to low
ceilings in moderate stratiform rainfall is imminent.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through Friday evening for INZ003>009-012>018-020-
022>027-032>034.
MI...Flood Watch through Friday evening for MIZ077>081.
OH...Flood Watch through Friday evening for OHZ001-002-004-005-015-
016-024-025.
LM...Gale Watch from this evening through Friday evening for LMZ043-
046.
Small Craft Advisory from 8 AM this morning to 8 PM EDT this
evening for LMZ043-046.
&&
SYNOPSIS...Murphy
SHORT TERM...T
LONG TERM...T
AVIATION...Murphy
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, May 3, 5:39 AM EDT, 22 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 539 AM EDT Wed May 3 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 539 AM EDT Wed May 3 2017 /439 AM CDT Wed May 3 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Rain will develop tonight with flooding possible. Please see the flood watch issued by this office for more information. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heavy rainfall is expected Thursday through Friday with flooding possible. Please see the Flood Watch issued by this office for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-040945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 539 AM EDT Wed May 3 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Conditions hazardous to small craft are expected Thursday afternoon through Sunday. Gale force gusts are even possible Thursday night into Friday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:11 PM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 5 days |
| May 4, 10:39 AM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 25 hr |
| May 4, 10:39 AM EDT | River Flood Warning | IWX | Allen | 4 days |
| May 4, 10:39 AM EDT | River Flood Warning | IWX | Allen, Huntington, Wabash | 49 hr |
| May 4, 10:39 AM EDT | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 4 days |
| May 4, 10:39 AM EDT | River Flood Warning | IWX | Adams, Wells | 5 days |
| May 4, 10:39 AM EDT | River Flood Warning | IWX | Wells | 6 days |
| May 4, 10:39 AM EDT | River Flood Warning | IWX | Noble | 25 hr |
| May 4, 10:39 AM EDT | River Flood Warning | IWX | Allen | 17 hr |
| May 4, 3:41 PM EDT | River Flood Warning | IWX | Grant, Miami, Wabash | 4 days |
| May 4, 3:41 PM EDT | River Flood Warning | IWX | Cass, Miami, Wabash | 64 hr |
| May 4, 4:42 PM EDT | Areal Flood Warning | IWX | Adams, Blackford, Cass, Grant, Huntington, Jay and 3 more | 24 hr |
| May 4, 6:47 PM EDT | Areal Flood Warning | IWX | Allen | 33 hr |
| May 4, 10:39 AM EDT | River Flood Warning | IWX | Allen, Paulding, Putnam | 4 days |
| May 4, 6:13 PM EDT | River Flood Warning | IWX | Defiance, Henry | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.